Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 405, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 22, 2005, 5:48 PM CDT for Chambers County, Alabama. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2005, 5:48 PM CDT (22:48 UTC)
- Expired
- Jul 22, 2005, 6:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Chambers County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:54 PM CDT | TSTM WND DMG | 5 Sw Valley, AL | A FEW TREES WERE BLOWN DOWN 5 MILES SOUTHWEST OF VALLEY NEAR US 29. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 222248
SVRBMX
ALC017-222315-
/O.NEW.KBMX.SV.W.0405.050722T2248Z-050722T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
548 PM CDT FRI JUL 22 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF LANETT
* UNTIL 615 PM CDT
* AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR VALLEY...OR ABOUT 6 MILES
SOUTH OF WEST POINT...AND MOVING SOUTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LANETT...VALLEY...AND CUSSETA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3274 8538 3282 8537 3289 8532 3297 8520
3286 8517 3283 8517 3278 8513 3276 8514
3274 8513
$$
MBS/911 follow-up statement
000
WWUS54 KBMX 222307
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
606 PM CDT FRI JUL 22 2005
ALC017-222315-
/O.CON.KBMX.SV.W.0405.000000T0000Z-050722T2315Z/
CHAMBERS AL-
606 PM CDT FRI JUL 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR
SOUTHEASTERN CHAMBERS COUNTY...
AT 544 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
THAT KNOCKED DOWN TREES NEAR LANETT. THIS STORM WAS LOCATED NEAR
VALLEY...OR ABOUT 7 MILES SOUTH OF LANETT...MOVING SOUTHWEST AT
15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED
TO CUSSETA.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3274 8538 3282 8537 3289 8532 3297 8520
3286 8517 3283 8517 3278 8513 3276 8514
3274 8513
$$
MBS/91What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:11 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 22, 3:11 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 311 PM CDT FRI JUL 22 2005 .SHORT TERM (TONIGHT THROUGH MONDAY)... THE BIG STORY THIS WEEKEND WILL BE THE HEAT. WE ARE EXPECTING THE WARMEST TEMPERATURES OF THE YEAR THIS WEEKEND. ACTUALLY...IT WILL BE THE WARMEST SINCE 2002. MOS GUIDANCE IS SHOWING TEMPERATURES ACROSS THE AREA RANGING FROM 95 TO 102...WITH THE WARMEST TEMPERATURES OCCURRING WEST OF INTERSTATE 65. IT LOOKS LIKE THE WARMEST DAY WILL BE SUNDAY. HOWEVER...AFTER LOOKING AT SOME MODEL DATA INCLUDING THE 1000-850 THICKNESS AND 850 MB TEMPERATURE...IT LOOKS LIKE MOS TEMPERATURES ARE RUNNING TOO HIGH FOR SOME REASON. I THINK MOS IS UNDERESTIMATING THE AMOUNT OF MOISTURE OVER THE AREA. DEWPOINTS ACROSS THE AREA REMAIN IN THE MID TO UPPER 70S. WHY IS THE LEFTOVER MOISTURE SO IMPORTANT? WELL...EVEN THOUGH WE WILL BE UNDER THE INFLUENCE OF A HIGH PRESSURE...MOISTURE EVAPORATING FROM THE GROUND WILL HELP DEVELOP SOME CLOUDS ACROSS MOST OF THE AREA WHICH WILL HELP KEEP TEMPERATURES A TAD COOLER THAN WHAT THE MODELS THINK. ALSO...IN ORDER TO GET WIDESPREAD TEMPERATURES IN THE 100S...I WOULD LIKE TO SEE A STRONG HIGH PRESSURE ESTABLISHED ACROSS THE SOUTHEAST FOR AT LEAST A FEW DAYS. IN ADDITION TO THE HIGH PRESSURE...I WOULD ALSO LIKE TO HAVE A DRY PATTERN UNLIKE THE WET JULY THAT WE HAVE HAD. ACTUALLY... MORE OF A DROUGHT SITUATION WOULD BE BETTER. SO...WHAT I AM TRYING TO SAY IS THAT ALL OF THE FEATURES THAT NEED TO BE IN PLACE WILL NOT QUITE BE THERE. SO THAT IS MY REASONING BEHIND MY FORECAST AS FAR AS TEMPERATURES GO. ALTHOUGH TEMPERATURES WILL NOT BE AS HIGH AS MOS GUIDANCE...IT WILL STILL BE HOT. IF YOU HAVE TO BE OUTSIDE...TAKE AS MANY BREAKS AS YOU NEED AND STAY HYDRATED. .LONG TERM (TUESDAY THROUGH FRIDAY)... HARDLY ANY CHANGES WERE DONE TO THE EXTENDED. TEMPERATURES LOOK TO GO BACK DOWN CLOSER TO NORMAL AS THE HIGH PRESSURE THAT IS BRINGING THIS HEAT MOVES EAST INTO THE ATLANTIC. AFTERNOON SHOWERS AND THUNDERSTORMS WILL RETURN TO THE FORECAST ALL OF NEXT WEEK. THANKS TO JAN...HUN...FFC AND MOB FOR THE COORDINATION. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 91 71 95 70 / 40 20 10 10 ANNISTON 92 72 95 73 / 50 30 10 10 BIRMINGHAM 92 73 94 74 / 40 30 10 10 TUSCALOOSA 94 74 97 74 / 40 20 10 10 CALERA 92 73 94 75 / 50 30 10 10 AUBURN 90 73 94 76 / 60 40 10 10 MONTGOMERY 93 74 96 75 / 60 50 10 10 TROY 91 74 94 74 / 70 50 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 10/ARM
Hazardous weather outlook, Jul 22, 1:23 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 123 PM CDT FRI JUL 22 2005 ALZ011>015-017>050-231823- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 123 PM CDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). A FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL OF ONE TO THREE INCHES AND FLASH FLOODING...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA BETWEEN 2 PM CDT AND 10 PM CDT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING...MAINLY BETWEEN 2 PM AND 10 PM CDT. SINCE WINDS ARE LIGHT...THE STORMS WILL MOVE SLOWLY. LOCALIZED FLOODING IS POSSIBLE WITH A FEW OF THESE STORMS. NO WIDESPREAD OR ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. DURING THE HOTTEST PART OF THIS AFTERNOON...TEMPERATURES WILL CLIMB INTO THE LOWER TO MID 90S ACROSS CENTRAL ALABAMA...WITH THE HOTTEST READINGS WEST OF INTERSTATE 65. THE COMBINATION OF HEAT AND HUMIDITY WILL PUSH HEAT INDEX VALUES TO BETWEEN 105 AND 110 DEGREES IN A FEW LOCATIONS. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...HIGH. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY). HOT WEATHER WITH HEAT INDICES 105 TO 110 DEGREES IS EXPECTED DURING THE AFTERNOON HOURS SATURDAY THROUGH MONDAY. HIGH TEMPERATURES SATURDAY THROUGH MONDAY ARE EXPECTED TO REACH THE MID TO UPPER 90S...WITH THE HIGHEST READINGS IN WESTERN ALABAMA. THE COMBINATION OF THESE TEMPERATURES AND HIGH HUMIDITY WILL LEAD TO HEAT INDEX VALUES OF 105 TO 110 DEGREES. IF TEMPERATURES OR HUMIDITY LEVELS GET EVEN HIGHER THAN EXPECTED...THEN HEAT INDICES COULD CLIMB ABOVE 110 DEGREES. A HEAT ADVISORY MAY BE REQUIRED OVER THE WEEKEND AND INTO NEXT WEEK. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. MBS/91
In the hours before
Special weather statement, Jul 22, 3:44 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 344 PM CDT FRI JUL 22 2005 ALZ011>015-017>050-231000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 344 PM CDT FRI JUL 22 2005 ...HOT AND HUMID CONDITIONS EXPECTED OVER THE WEEKEND AND INTO NEXT WEEK... AFTERNOON HIGH TEMPERATURES ACROSS CENTRAL ALABAMA ARE FORECAST TO BE ABOVE NORMAL THROUGH TUESDAY. HIGH TEMPERATURES SATURDAY AND SUNDAY WILL BE THE WARMEST, TOPPING OUT AT 94 TO 98 DEGREES. WITH A MOIST AND TROPICAL AIRMASS LINGERING ACROSS THE AREA, THE COMBINATION OF HEAT AND HUMIDITY WILL LEAD TO HEAT INDEX VALUES OF 105 TO 110 DEGREES IN MANY LOCATIONS. THE HIGHEST TEMPERATURES AND HEAT INDICES ARE EXPECTED ACROSS WEST CENTRAL ALABAMA, MAINLY ALONG AND WEST OF INTERSTATE 65. IF THE ACTUAL TEMPERATURE OR THE HUMIDITY VALUES RISE ABOVE CURRENTLY FORECASTED VALUES, A FEW LOCATIONS MAY SEE HEAT INDICES ABOVE 110 DEGREES. AS A RESULT, A HEAT ADVISORY MAY BE REQUIRED FOR WEST CENTRAL ALABAMA. ALTHOUGH TEMPERATURES WILL BE A FEW DEGREES COOLER ACROSS EAST CENTRAL ALABAMA, HEAT INDICES WILL BE ABOVE THE CENTURY MARK. EXCEPT FOR THE NORMALLY COOLER ELEVATED LOCATIONS, AFTERNOON HEAT INDICES WILL REACH 100 TO 104. THE HEAT INDEX IS A MEASURE OF HOW HOT IT FEELS WHEN THE EFFECTS OF HUMIDITY ARE COMBINED WITH THE TEMPERATURE. A HEAT INDEX OF 105 DEGREES IS CONSIDERED THE LEVEL WHERE MANY PEOPLE BEGIN TO EXPERIENCE EXTREME DISCOMFORT OR PHYSICAL STRESS. THE HEAT INDEX IS MEASURED UNDER SHADY CONDITIONS, AND DIRECT EXPOSURE TO SUNLIGHT CAN INCREASE THE HEAT INDEX AS MUCH AS 15 DEGREES. IF YOU MUST VENTURE OUT DURING THE HEAT OF THE DAY, REMEMBER TO WEAR LOOSE, LIGHT COLORED CLOTHING. DRINK PLENTY OF WATER, AND TAKE FREQUENT BREAKS IN A SHADED, WELL VENTILATED AREA. CHILDREN, THE ELDERLY, THOSE WITH CHRONIC AILMENTS, AND PETS ARE ESPECIALLY VULNERABLE TO THE HEAT. FRIENDS, NEIGHBORS, AND RELATIVES SHOULD CHECK ON THOSE AT RISK, AND REMIND THEM OF HOT WEATHER SAFETY TIPS. STAY TUNED TO LATER FORECASTS AND STATEMENTS ON THIS HOT WEATHER FORECAST. 58/92 MWR/JSS
Special weather statement, Jul 22, 4:18 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 418 PM CDT FRI JUL 22 2005 ALZ041-043-222215- AUTAUGA-ELMORE- 418 PM CDT FRI JUL 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR AUTAUGA AND ELMORE COUNTIES UNTIL 515 PM CDT... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ..FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM BETWEEN PRATTVILLE AND MILLBROOK...NEAR THE ROBERT TRENT JONES GOLF COURSE. THIS THUNDERSTORM WAS SLOWLY DRIFTING NORTH AROUND 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PRATTVILLE...COOSADA AND MILLBROOK THROUGH 515 PM CDT. THE PRIMARY THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THIS STORM AS WELL. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. MBS/91
Special weather statement, Jul 22, 5:08 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 508 PM CDT FRI JUL 22 2005 ALZ025-222300- SHELBY- 508 PM CDT FRI JUL 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 600 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR MAYLENE. THIS THUNDERSTORM WAS SLOWLY MOVING EAST AROUND 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PELHAM... MONTEVALLO...HELENA...CALERA...AND ALABASTER THROUGH 600 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED...WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. MINOR FLOODING FROM LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES IS POSSIBLE AS WELL. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. MBS/91
Special weather statement, Jul 22, 5:26 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 526 PM CDT FRI JUL 22 2005 ALZ038-047-222330- CHAMBERS-LEE- 526 PM CDT FRI JUL 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE AND CHAMBERS COUNTIES UNTIL 630 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 11 MILES EAST OF VALLEY TO 12 MILES NORTH OF LANETT...MOVING SOUTH AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR LANETT...VALLEY...CUSSETA...SMITHS STATION...SALEM...AND OPELIKA THROUGH 630 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED...WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. GUSTY WINDS ARE LIKELY FROM THESE STORMS AS WELL. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. MBS/91
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.